Journal of Integral Equations and Applications

Approximate controllability of impulsive Riemann- Liouville fractional equations in Banach spaces

Zhenhai Liu and Maojun Bin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we study control systems governed by impulsive Riemann-Liouville fractional differential equations in Banach spaces. Firstly, we introduce $PC_{1-\alpha}$-mild solutions for impulsive Riemann-Liouville fractional differential equations. Then, we make a set of assumptions to guarantee the existence and uniqueness of mild solutions. Finally, approximate controllability of the associated impulsive Riemann-Liouville fractional evolution control systems is also formulated and proved.

Article information

J. Integral Equations Applications, Volume 26, Number 4 (2014), 527-551.

First available in Project Euclid: 9 January 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Impulsive fractional evolution equations RiemannLiouville fractional derivatives $PC_{1-\alpha}$-mild solutions approximate controllability


Liu, Zhenhai; Bin, Maojun. Approximate controllability of impulsive Riemann- Liouville fractional equations in Banach spaces. J. Integral Equations Applications 26 (2014), no. 4, 527--551. doi:10.1216/JIE-2014-26-4-527.

Export citation


  • N. Abada, M. Benchohra and H. Hammouche, Existence and controllability results for nondensely defined impulsive semilinear functional differential inclusions, J. Diff. Equat. 246 (2009), 3834–3863.
  • D. Baleanu and A.K. Golmankhaneh, On electromagnetic field in fractional space, Nonlin. Anal.: RWA 11 (2010), 288–292.
  • A.E. Bashirov and N.I. Mahmudov, On concepts of controllability for deterministic and stochastic systems, SIAM J. Cont. Optim. 37 (1999), 1808–1821.
  • M. Benchohra and A. Ouahab, Controllability results for functional semilinear differential inclusions in Frechet spaces, Nonlin. Anal.: TMA. 61 (2005), 405–423.
  • Y.K. Chang and D.N. Chalishajar, Controllability of mixed Volterra-Fredholm-type integro-differential inclusions in Banach spaces, J. Franklin Inst. 345 (2008), 499–507.
  • Y.K. Chang, J.J. Nieto and W.S. Li, Controllability of semilinear differential systems with nonlocal initial conditions in Banach spaces, J. Optim. Theor. Appl. 142 (2009), 267–273.
  • Y.K. Chang, J.J. Nieto and Z.H. Zhao, Existence results for a nondensely-defined impulsive neutral differential equation with state-dependent delay, Nonlin. Anal. 4 (2010), 593–599.
  • X. Fu, Controllability of non-densely defined functional differential systems in abstract space, Appl. Math. Lett. 19 (2006), 369–377.
  • L. Gorniewicz, S.K. Ntouyas and D. O'Regan, Controllability of semilinear differential equations and inclusions via semigroup theory in Banach spaces, Rep. Math. Phys. 56 (2005), 437–470.
  • H. Henríquez and M. Pierri, Approximate controllability of systems determined by almost sectorial operators, Z. Anal. Anw. 32 (2013), 199–214.
  • E. Hernández, D. O'Regan and E. Balachandran, On recent developments in the theory of abstract differential equations with fractional derivatives, Nonlin. Anal. 73 (2010), 3462–3471.
  • N. Heymans and I. Podlubny, Physical interpretation of initial conditions for fractional differential equations with Riemann-Liouville fractional derivatives, Rheol. Acta. 45 (2006), 765–771.
  • R.E. Kalman, Controllablity of linear dynamical systems, Contrib. Diff. Eq. 1 (1963), 190–213.
  • A.A. Kilbas, H.M. Srivastava and J.J. Trujillo, Theory and applications of fractional differential equations, in North-Holland Math. Stud. 204, Elservier Science B.V., Amsterdam, 2006.
  • J. Klamka, Constrained approximate controllability, IEEE Trans. Autom. Contr. 45 (2000), 1745–1749.
  • S. Kumar and N. Sukavanam, Approximate controllability of fractional order semilinear systems with bounded delay, J. Diff. Eq. 252 (2012), 6163–6174.
  • V. Lakshmikantham, S. Leela and J. Vasundhara Devi, Theory of fractional dynamic systems, Cambridge Academic Publishers, Cambridge, 2009.
  • M.L. Li, Controllability of nonlinear third-order dispersion inclusions with infinite delay, Electron J. Diff. Eq. 170 (2013), 1–10.
  • W.S. Li, Y.K. Chang and J.J. Nieto, Solvability of impulsive neutral evolution differential inclusions with state-dependent delay, Math. Comp. Model. 49 (2009), 1920–1927.
  • J.T. Liang, Y.L. Liu and Z.H. Liu, A class of BVPS for first order impulsive integrodifferential equations, Appl. Math. Comp. 218 (2011), 3667–3672.
  • Z.H. Liu and M.J. Bin, Approximate controllability for impulsive Riemann- Liouville fractional differential inclusions, Abs. Appl. Anal. 2013, Article ID 639492, 17 pages.
  • Z.H. Liu and X.W. Li, Approximate controllability for a class of hemivariational inequalities, Nonlin. Anal. Real World 22 (2015), 581–591.
  • ––––, Existence and uniqueness of solutions for the nonlinear impulsive fractional differential equations, Comm. Nonlin. Sci. Num. Sim. 18 (2013), 1362–1373.
  • ––––, On the controllability of impulsive fractional evolution inclusions in Banach spaces, J. Optim. Theor. Appl. 156 (2013), 167–182.
  • Z.H. Liu, X.W. Li and J.H. Sun, Controllability of nonlinear fractional impulsive evolution systems, J. Int. Eq. Appl. 25 (2013), 395–406.
  • Z.H. Liu and J.T. Liang, A class of boundary value problems for first-order impulsive integro-differential equations with deviating arguments, J. Comp. Appl. Math. 237 (2013), 477–486.
  • X.H. Liu, Z.H. Liu and M.J. Bin, Approximate controllability of impulsive fractional neutral evolution equations with Riemann-Liouville fractional derivatives, J. Comp. Anal. Appl. 17 (2014), 468–485.
  • Z.H. Liu and J.H. Sun, Nonlinear boundary value problems of fractional functional integro-differential equations, Comp. Math. Appl. 64 (2012), 3228–3234.
  • N.I. Mahmudov, Approximate controllability of fractional Sobolev-type evolution equations in Banach spaces, Abst. Appl. Anal. 2013, Art. ID 502839, 1–9.
  • X. Pan, X.W. Li and J. Zhao, Solvability and optimal controls of semilinear Riemann-Liouville fractional differential equations, Abst. Appl. Anal. 2014, Article ID 216919, 11 pages,
  • A. Pazy, Semigroups of linear operators and applications to partial differential equations, Springer-Verlag, New York, 1983.
  • I. Podlubny, Fractional differential equations, Academic Press, San Diego, 1999.
  • K. Rykaczewski, Approximate controllability of differential of fractional inclutions in Hilbert spaces, Nonlin. Anal. 75 (2012), 2701–2712.
  • R. Sakthivel, E.R. Anandhi and S.G. Lee, Approximate controllability of impulsive differential inclusions with nonlocal conditions, Dynam. Syst. Appl. 18 (2009), 637–654.
  • R. Sakthivel, Y. Ren and N. I. Mahmudov, On the approximate controllability of semilinear fractional differential systems, Comp. Math. Appl. 62 (2011), 1451–1459.
  • N. Sukavanam and Surendra Kumar, Approximate controllability of fractional order semilinear delay systems, J. Optim. Theor. Appl. 151 (2011), 373–384.
  • R. Triggiani, A note on the lack of exact controllability for mild solutions in Banach spaces, SIAM J. Cont. Optim. 15 (1977), 407–411.
  • J.R. Wang, M. Fečkan and Y. Zhou, On the new concept of solutions and existence results for impulsive fractional evolution equations, Dynam. PDE 8 (2011), 345–361.
  • H.P. Ye, J.M. Gao and Y.S. Ding, A generalized Gronwall inequality and its application to a fractional differential equation, J. Math. Anal. Appl. 328 (2007), 1075–1081.
  • H.X. Zhou, Approximate controllability for a class of semilinear abstract equations, SIMA J. Cont. Optim. 22 (1983), 405–422.
  • Y. Zhou and F. Jiao, Existence of mild solutions for fractional neutral evolution equations, Comp. Math. Appl. 59 (2010), 1063–1077.